A member asked:
Disclaimer

my 2 1/2 year old was accidentally prescribed omnicef 250mg, 2x a day, but learned it was suppose to be for ceftin (cefuroxime). what harm can this do to the body.

2 doctor answers
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
No harm: Both medications are cephalosporins, and should treat similar infections. The dose may need to be adjusted though according to the weight of your child.
Answered on Mar 20, 2013
1
1 thank
Dr. James Ferguson
46 years experience Pediatrics
Possibleside effects: The antibiotic at ~ 5x it's recommended dose just increases the risk of diarrhea & vomiting sometimes associated with the medication.As an antibiotic it works fine at proper doses.There is no specific toxic effect like you would see with excess tylenol (acetaminophen) or other medications.
Answered on Mar 20, 2013
1
1 comment
1
1 thank
Dr. Holly Maes
Dr. Holly Maes commented
36 years experience Pediatrics
Other than a little GI upset, child should be fine. But also be aware that when Omnicef metabolizes in the gut and combines with iron in your child's diet, poop can turn bright red - "Omnicef poop"! Don't freak out and think their gut is bleeding - it's a normal side effect of Omnicef!
Mar 20, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 51-year-old female asked:
Dr. Michael Olds
32 years experience ENT and Head and Neck Surgery
Might be serious: Antibiotic related diarrhea can sometimes be a sign of a secondary infection in the bowel. This is particularly worrisome if the diarrhea is bloody. ... Read More
4
4 thanks
A female asked:
Dr. Alan Levine
34 years experience Pediatrics
No: unless the area is infected, an antibiotic will not affect the healing of your tattoo
1
1 thank
A 45-year-old female asked:
Dr. Robert Kwok
33 years experience Pediatrics
Yes: Being off-schedule on one day should not make a difference. One can just get back onto schedule and follow the schedule for the rest of the medication ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Mark Loury
39 years experience ENT and Head and Neck Surgery
See pharmacist: A pharmacy can add flavoring to medications to make them taste better.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month